MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO SMOKE TELE PENCIL COATED PB; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO SMOKE TELE PENCIL COATED PB; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Catalog Number 0703046004
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: a follow up report will be filed once the quality investigation is complete.H3 other text : awaiting confirmation device is available for return.
 
Event or Problem Description
It was reported that during a procedure, when the covidien tip did not work in the e-sep pencil, a reusable extender (not stryker) was insterted into the pen and a covidien tip was placed onto that.While this allowed the pen to work, the insulated section of this tip then burned the patient.The procedure was completed successfully without a clinically significant delay; no medical intervention was reported.
 
Additional Manufacturer Narrative
F10/h6 correction: excessive heat.H6: the quality investigation is complete.H3 other text: device not returned.
 
Event or Problem Description

Brand Name
SMOKE TELE PENCIL COATED PB
Common Device Name
ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer (Section G)
STRYKER INSTRUMENTS-IRELAND
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
Manufacturer Contact
colette chung
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
214532900
MDR Report Key18371840
Report Number0001811755-2023-00245
Device Sequence Number18037095
Product Code GEI
UDI-Device Identifier37613327466332
UDI-Public37613327466332
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K182354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2024
Device Catalogue Number0703046004
Device Lot Number2142041
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown